MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; INTRODUCER, CATHETER

Abiomed, Inc. - 1220648; INTRODUCER, CATHETER
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 09/16/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).\ \ this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp was inserted percutaneously via left femoral artery access site in 74-year-old female patient for acute myocardial infarction/ cardiogenic shock.The patient¿s comorbidities were coronary artery disease, hematoma and obesity.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage e identified as the body fails to respond to maximal lifesaving therapies.The patient was receiving inotropes, vasopressors and respiratory support.\ \ during support, the patient developed left lower limb ischemia, identified by loss of doppler signals and absent pulses in the left leg.Angiographic evaluation of the left groin demonstrated no flow distal to the impella sheath.Due to the patient's preexisting hematoma and obesity, the physician elected to leave the device in the peel-away sheath and manage conservatively, including angiography and weaning of vasopressor support with planned reassessment.High-dose vasopressor therapy was identified as an additional contributing factor.The ischemia did not resolve, and the device was not removed due to the reported event.The patient subsequently underwent withdrawal of care and expired within 24 hours of initiating support.\ \ the impella system was operating as intended at performance (p) level p-6, providing approximately 2.8 l/min flow with a 5% dextrose in water.\ \ the patient ultimately expired following withdrawal of care.The death is most likely attributed to the patient¿s decline and (scai) shock stage e when the body fails to respond to maximal lifesaving therapies.The patient experienced left limb ischemia during impella cp support, diagnosed by loss of pulses and confirmed by angiographic findings demonstrating absent distal flow.The death is being reported due to the occurrence of left limb ischemia during impella cp support.The impella likely contributed to reduced perfusion in the access limb, particularly in the setting of high-dose vasopressor therapy and obesity.Untreated limb ischemia may also contribute to elevated lactate levels, therefore, device and ischemia cannot be dissociated.

Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50855402
Report Number1220648-2026-13206
Device Sequence Number9553465
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)290701(10)S10914049
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10914049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age74 YR
Patient SexFemale
Patient Weight268 LB
Patient RaceWhite